Alert archive / Ohio / Frost Advisories in 2011
Frost Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 27, 2011, 3:10 PM EDT for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Oct 28, 2011, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2011, 3:10 PM EDT (19:10 UTC)
- In effect from
- Oct 28, 2011, 2:00 AM EDT
- Expired
- Oct 28, 2011, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS71 KILN 271910 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT THU OCT 27 2011 ...AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY... .DRIER AIR WILL SETTLE IN TONIGHT. CLOUDS WILL DIMINISH AND WINDS WILL BECOME LIGHT. THESE CONDITIONS WILL BE FAVORABLE FOR TEMPERATURES TO FALL LOW ENOUGH FOR FROST TO FORM. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-280315- /O.NEW.KILN.FR.Y.0006.111028T0600Z-111028T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO 310 PM EDT THU OCT 27 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. * TEMPERATURES...WILL FALL INTO THE MID 30S BY SUNRISE. * TIMING...AREAS OF FROST WILL DEVELOP AFTER 2 AM AND WILL LAST INTO MID MORNING. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
712 WWUS71 KILN 280025 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 825 PM EDT THU OCT 27 2011 ...AREAS OF FROST LATE TONIGHT AND EARLY FRIDAY... .DRIER AIR WILL SETTLE IN TONIGHT. CLOUDS WILL DIMINISH AND WINDS WILL BECOME LIGHT. THESE CONDITIONS WILL BE FAVORABLE FOR TEMPERATURES TO FALL LOW ENOUGH FOR FROST TO FORM. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-280830- /O.CON.KILN.FR.Y.0006.111028T0600Z-111028T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO 825 PM EDT THU OCT 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...AREAS OF FROST WILL DEVELOP AFTER 2 AM AND WILL LAST INTO MID MORNING. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
429 WWUS71 KILN 280734 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 334 AM EDT FRI OCT 28 2011 INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-281400- /O.EXA.KILN.FR.Y.0006.000000T0000Z-111028T1400Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HAMILTON-CLERMONT-BROWN-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI... MILFORD...GEORGETOWN...WEST UNION...PIKETON...PORTSMOUTH 334 AM EDT FRI OCT 28 2011 ...FROST ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE MID 30S EARLY THIS MORNING. * TIMING...AREAS OF FROST WILL LAST INTO MID MORNING. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-281400- /O.CON.KILN.FR.Y.0006.000000T0000Z-111028T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO 334 AM EDT FRI OCT 28 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * TIMING...AREAS OF FROST WILL LAST INTO MID MORNING. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
058 WWUS71 KILN 281358 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 958 AM EDT FRI OCT 28 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281500- /O.EXP.KILN.FR.Y.0006.000000T0000Z-111028T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 958 AM EDT FRI OCT 28 2011 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM EDT.. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 27, 1:51 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 27, 1:51 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 151 PM EDT THU OCT 27 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE OFF TO THE EAST TODAY AND HIGH PRESSURE WILL BUILD INTO THE AREA BY TONIGHT. A WEAK DISTURBANCE WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY ALLOWING FOR A SLIGHT CHANCE OF RAIN SHOWERS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... IN SPLIT UPPER LEVEL FLOW REGIME...NRN STREAM TROF OVER THE UPPER MS VALLEY TO DIG SE THROUGH THE GREAT LAKES TODAY. BAND OF PRECIPITATION MOVING INTO NW OHIO ASSOCIATED WITH H7 DEFORMATION AXIS WHICH SLIDE SE THRU ILN/S FA THIS AFTN. HAVE GENERALLY INCREASED RAIN CHANCES TODAY. BEST LIFT AND MSTR TO AFFECT THE NRN PORTION OF THE FA...SO HAVE TRENDED HIGHEST THERE WITH LKLY POPS. ACRS THE SOUTH HAVE OPTED FOR CHANCE POPS. BASED ON CLOUD COVER AND RAIN/DRIZZLE HAVE ADJUSTED TEMPS COOLER. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... CLOUDS WILL BEGIN TO CLEAR OUT AS HIGH PRESSURE WORKS INTO THE AREA. MODEL SOUNDING ARE INDICATING THAT THERE MAY BE SOME HIGH AND MID CLOUDS THAT WILL BE PRESENT ACROSS THE AREA THROUGH THE NIGHT TONIGHT. LOWS TONIGHT WILL DROP DOWN INTO THE MIDDLE 30S WITH LIGHT WINDS. DEPENDING ON THE AMOUNT OF CLOUD COVER DURING THE OVERNIGHT HOURS THERE IS THE POTENTIAL FOR FROST DEVELOPMENT ACROSS THE AREA. AT THIS POINT IN TIME ADDED PATCHY FROST MENTION TO THE GRIDS AND MENTIONED FROST POTENTIAL IN THE HWO. DID NOT GO WITH A FROST ADVISORY AT THIS POINT DUE TO THE UNCERTAINTY IN CLOUD COVER TONIGHT. DRY CONDITIONS WILL CONTINUE DURING THE DAY ON FRIDAY. A WEAK UPPER LEVEL DISTURBANCE WILL WORK THROUGH FRIDAY NIGHT INTO SATURDAY ALLOWING FOR AN INCREASE IN CLOUD COVER AND A SLIGHT CHANCE OF PRECIPITATION OVER A PORTION OF THE AREA. THE BEST CHANCE FOR RAINFALL ACROSS THE AREA WILL BE ACROSS THE NORTH. FROST POTENTIAL FOR FRIDAY NIGHT WILL BE LIMITED DUE TO ADDITIONAL CLOUD COVER IN PLACE. SATURDAY NIGHT CLOUDS WILL CLEAR OUT AND WINDS WILL BE LIGHT. WITH HIGH PRESSURE IN CONTROL THIS WILL BE A GOOD SETUP FOR A WIDESPREAD FROST. MOST LOCATIONS WILL DIP DOWN TO THE FREEZING MARK OR SLIGHTLY LOWER SATURDAY NIGHT INTO SUNDAY MORNING. ON MONDAY ANOTHER TROUGH WILL WORK INTO THE AREA BRINGING A RETURN OF PRECIPITATION CHANCES TO NORTHERN PORTIONS OF THE FA. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ACROSS THE AREA ON TUESDAY AND INTO THE FIRST PART OF THE DAY ON WEDNESDAY. THE GFS BRINGS A WEAK DISTURBANCE INTO THE AREA LATE ON WEDNESDAY WHILE THE ECMWF IS SLOWER WITH THIS FEATURE. ADDED A SLIGHT CHANCE OF RAIN SHOWERS ACROSS PORTIONS OF THE AREA FOR LATE WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... UPPER LEVEL TROF PIVOTING THRU THE GREAT LAKES THIS AFTN WITH RAIN COMING TO AN END FROM NW TO SE. IFR CEILINGS WHERE IMPROVING INTO MVFR CATEGORY AT EARLY AFTN. EXPECT THIS TREND TO CONTINUE WITH CEILINGS IMPROVING TO VFR EARLY THIS EVENING. CLOUDS WILL DIMINISH EARLY TONIGHT WITH...SOME CIRRUS SPREADING ACROSS THE REGION LATE. DEPENDING ON HOW THICK THESE HIGH CLOUDS WILL BE AND EFFECTS ON DIURNAL COOLING. SITUATION WITH LIGHT WINDS AND HIGH SFC MOISTURE POINTS TO FOG DEVELOPMENT TONIGHT. AT THIS TIME HAVE MVFR VSBY RESTRICTIONS AT ALL TAF SITES...DROPPING TO IFR AT KLUK...KILN. OUTLOOK...MVFR CEILINGS WILL BE POSSIBLE ON SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK/AR NEAR TERM...AR SHORT TERM...NOVAK LONG TERM...LATTO AVIATION...AR
Hazardous weather outlook, Oct 27, 4:06 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 406 AM EDT THU OCT 27 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 406 AM EDT THU OCT 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL DROP DOWN INTO THE MIDDLE 30S TONIGHT. THERE IS THE POTENTIAL FOR FROST TO DEVELOP DURING THE OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CONDITIONS WILL BE FAVORABLE FOR WIDESPREAD FROST SATURDAY NIGHT. MOST LOCATIONS WILL BE AT OR BELOW FREEZING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Ohio, 2011Frost Advisories in Kentucky, 2011Frost Advisories in Indiana, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.